MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 7F 14X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL MAXI LD 7F 14X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4171440S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the 14x40mm maxi ld balloon catheter ruptured at four atmospheres (4 atm) on calcium.The product was removed intact (in one piece) from the patient and the procedure was completed using a non cordis balloon catheter.There was no patient injury.The target lesion is the superficial femoral artery (sfa) which was moderately calcified with 60% stenosis.There was no vessel tortuosity.The device prepped according to the instruction for use (ifu) with no defects during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There difficulty crossing the lesion.The catheter has never in an acute bend.  the device was not returned for analysis.A device history record (dhr) review of lot 17598464 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the information available for review, vessel characteristics (moderate calcification) may have contributed to the reported event.According to the instructions for use, ¿the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that the 14x40mm maxi ld balloon catheter ruptured at four atmospheres (4 atm) on calcium.The product was removed intact (in one piece) from the patient and the procedure was completed using a non cordis balloon catheter.There was no patient injury.The target lesion is the superficial femoral artery (sfa) which was moderately calcified with 60% stenosis.There was no vessel tortuosity.The device prepped according to the instruction for use (ifu) with no defects during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.The contrast to saline ratio was 50/50.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, the guide catheter, or the vessel.There difficulty crossing the lesion.The catheter has never in an acute bend.

Brand Name
MAXI LD 7F 14X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tp
EI 
MDR Report Key6560065
Report Number9616099-2017-01085
Device Sequence Number16318658
Product Code LIT
UDI-Device Identifier20705032002438
UDI-Public20705032002438
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model Number4171440S
Device Catalogue Number4171440S
Device Lot Number17598464
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/13/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1